# SDR CA090819004

- Difficulty date: August 13, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,189 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 3397 · Light System Wiring
- Part: Wire Harness
- Part number: AWG20
- Condition: Chafed
- Location: Taxi Light
- Part time: 1,514 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON A LOCAL TRAINING FLIGHT THE AIRCREW NOTED A "SMOKY ODOR" ON CLIMBOUT FROM A `TOUCH AND GO` LANDING.  THE AIRCREW ADVISED ATC OF THE PROBLEM AND THAT THEY WERE RETURNING TO THE AIRPORT.  THEY THEN CARRIED OUT THE PUBLISHED "SMOKE IN THE COCKPIT" CHECKLIST.  SECURING THE ENVIRONMENTAL SYS OFFERED IMMEDIATE IMPROVEMENT. ARFF AND MX MET THE ACFT AS IT CLEARED THE ACTIVE RUNWAY.  NO ODOR COULD BE NOTED IN THE COCKPIT.  AFTER ARFF DETERMINED THAT NO DANGER EXISTED MX REMOVED ENG COWLINGS- NO SMELL COULD BE DETCTED IN THE ENGINE COMPARTMENT.  FURTHER INVESTIGATION BY MX IN THE HANGAR DISCOVERED THE PROTECTIVE WIRE COVERING AND INSULATION OF A WIRE FOR THE ENGINE COWL MOUNTED TAXI LIGHT SHOWED SIGNS OF EXCESSIVE HEAT.  IT COULD NOT BE DETERMINED IF THIS CONDITION CONTRIBUTED TO THE SMELL IN THE COCKPIT.  NO FURTHER DISCREPENCIES NOTED.  THE TAXI LIGHT WIRE WAS REPAIRED.  ACFT GROUND RUNS REVEALED NO ODORS.  THE ACFT WAS RELEASED FOR SERVICE.
